Alert archive / Michigan / Blizzard Warnings in 2007
Blizzard Warning 1, NWS Detroit, MI
NWS Detroit, MI issued this blizzard warning at Dec 16, 2007, 4:52 AM EST for Huron County, Saint Clair County, Sanilac County, Michigan. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 16, 2007, 4:52 AM EST (09:52 UTC)
- Expired
- Dec 16, 2007, 4:11 PM EST
- In force
- 11 hr
- Issued by
- NWS Detroit, MI
Counties Huron County, MI, Saint Clair County, MI, Sanilac County, MI
The radar
The Detroit radar (KDTX), 101 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 9.9 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 503 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 243 m²/s²
- 0-3 km storm-relative helicity
- 389 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KDTX 160952 WSWDTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 452 AM EST SUN DEC 16 2007 ...MAJOR WINTER STORM UNDERWAY OVER SOUTHEAST MICHIGAN... .A MAJOR WINTER STORM WILL RAPIDLY STRENGTHEN WHILE TRACKING INTO NORTH CENTRAL OHIO THIS MORNING. THIS LOW WILL THEN MOVE EASTWARD FAIRLY QUICKLY TO THE NEW ENGLAND STATES BY THIS EVENING. SNOWFALL WILL CONTINUE OVER LOWER MICHIGAN INTO THIS AFTERNOON WITH PERIODS OF HEAVY SNOWFALL EXPECTED. SNOW WILL THEN STEADILY DIMINISH LATE TODAY AS THIS SYSTEM MOVES EAST. WITH COLD AIR IN PLACE...EXPECT THE PRECIPITATION TO FALL AS ALL SNOW...ASIDE FROM A BRIEF PERIOD OF SLEET NEAR THE OHIO BORDER EARLY THIS MORNING. THE THUMB REGION IS EXPECTED TO OBSERVE THE HIGHEST SNOW AMOUNTS AS NORTHEASTERLY FLOW OFF LAKE HURON WILL HELP TO ENHANCE TOTALS. THESE WINDS WILL GUST TO NEAR 40 MPH BY MIDDAY...BRINGING BLIZZARD CONDITIONS TO THESE AREAS. NEAR BLIZZARD CONDITIONS CAN ALSO BE EXPECTED ELSEWHERE AS WINDS GUSTS TO 35 MPH OR MORE BY AROUND NOON...WITH SIGNIFICANT BLOWING AND DRIFTING SNOW ANTICIPATED. MIZ049-055-063-161815- /O.CAN.KDTX.WS.W.0007.000000T0000Z-071217T0500Z/ /O.NEW.KDTX.BZ.W.0001.071216T0952Z-071217T0500Z/ HURON-SANILAC-ST. CLAIR- INCLUDING THE CITIES OF...BAD AXE...SANDUSKY...PORT HURON 452 AM EST SUN DEC 16 2007 ...BLIZZARD WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. SNOW WILL INCREASE OVER THE AREA THIS MORNING...AND CONTINUE DURING THE AFTERNOON. PERIODS OF HEAVY SNOW CAN BE EXPECTED. SNOWFALL WILL BECOME MORE LOCALIZED LATE IN THE DAY AS THE STORM MOVES EAST...BUT LAKE EFFECT SNOW SHOWERS CONTINUE INTO THE EVENING. TOTAL SNOWFALL ACCUMULATIONS OF 10 TO 14 INCHES ARE EXPECTED...WITH LOCALLY HIGHER AMOUNTS POSSIBLE NEAR THE LAKE HURON SHORELINE. BLIZZARD CONDITIONS ARE ANTICIPATED AS NORTHEAST WINDS INCREASE TO 25 TO 35 MPH...WITH GUSTS TO 40 MPH BY AROUND NOON. WHITEOUT CONDITIONS CAN BE EXPECTED AT TIMES...WITH SIGNIFICANT BLOWING AND DRIFTING SNOW...ESPECIALLY BY MIDDAY. SNOW DRIFTS WILL LIKELY EXCEED THREE FEET DUE TO THE STRONG WINDS AND BLOWING SNOW. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. $$ MIZ047-048-053-054-060>062-068>070-075-076-082-083-161815- /O.CON.KDTX.WS.W.0007.000000T0000Z-071217T0000Z/ MIDLAND-BAY-SAGINAW-TUSCOLA-SHIAWASSEE-GENESEE-LAPEER-LIVINGSTON- OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- INCLUDING THE CITIES OF...MIDLAND...BAY CITY...SAGINAW...CARO... OWOSSO...FLINT...LAPEER...HOWELL...PONTIAC...WARREN...ANN ARBOR... DETROIT...ADRIAN...MONROE 452 AM EST SUN DEC 16 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. SNOW WILL CONTINUE INTO EARLY THIS AFTERNOON...WITH PERIODS OF HEAVY SNOW EXPECTED. SNOW WILL THEN TAPER OFF TO FLURRIES BY MID AFTERNOON AS THE STORM MOVES EAST OF THE REGION. TOTAL SNOWFALL ACCUMULATIONS OF 8 TO 12 INCHES ARE EXPECTED...WITH LOCALLY HIGHER AMOUNTS. NEAR BLIZZARD CONDITIONS ARE ANTICIPATED AS NORTHEAST WINDS INCREASE TO 20 TO 30 MPH...WITH GUSTS TO 35 MPH BY MIDDAY. SIGNIFICANT BLOWING AND DRIFTING OF SNOW AND RESULTING REDUCED VISIBILITIES WILL SEVERELY HAMPER TRANSPORTATION. SNOW DRIFTS WILL LIKELY EXCEED TWO FEET DUE TO THE STRONG WINDS AND BLOWING SNOW. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW AND WIND ARE EXPECTED. THIS WILL MAKE DRIVING CONDITIONS VERY HAZARDOUS AND PERSONS SHOULD AVOID TRAVEL WHEN POSSIBLE. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR UPDATES ON THIS SITUATION. $$ DG
2 follow-up statements
000 WWUS43 KDTX 161717 WSWDTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1217 PM EST SUN DEC 16 2007 ...MAJOR WINTER STORM UNDERWAY OVER SOUTHEAST MICHIGAN... .A MAJOR WINTER STORM WILL TRACK EASTWARD INTO THE NEW ENGLAND REGION THIS AFTERNOON. SNOWFALL WILL CONTINUE OVER LOWER MICHIGAN WITH BRIEF PERIODS OF HEAVY SNOWFALL POSSIBLE INTO THE AFTERNOON. SNOW WILL STEADILY DIMINISH LATE TODAY AS THIS SYSTEM MOVES EAST. THE THUMB REGION IS EXPECTED TO OBSERVE THE HIGHEST SNOW AMOUNTS AS NORTHEASTERLY FLOW OFF LAKE HURON WILL HELP ENHANCE TOTALS. WINDS WILL CONTINUE GUSTING TO 35 MPH BY MIDDAY...BRINGING NEAR BLIZZARD CONDITIONS TO AREAS OUTSIDE OF THE THUMB. THE THUMB WILL OBSERVE WIND GUSTS OF UP TO 40 MPH THROUGHOUT THE AFTERNOON AND INTO THE EVENING. MIZ049-055-063-162200- /O.CON.KDTX.BZ.W.0001.000000T0000Z-071217T0500Z/ HURON-SANILAC-ST. CLAIR- INCLUDING THE CITIES OF...BAD AXE...SANDUSKY...PORT HURON 1217 PM EST SUN DEC 16 2007 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. SNOW WILL CONTINUE DURING THE AFTERNOON...WITH PERIODS OF HEAVY SNOW EXPECTED. SNOWFALL WILL BECOME MORE LOCALIZED LATE IN THE DAY AS THE STORM MOVES EAST. LAKE EFFECT SNOW SHOWERS WILL DEVELOP INTO THE EVENING TRAILING THE SYSTEM. TOTAL SNOWFALL ACCUMULATIONS OF 10 TO 14 INCHES ARE EXPECTED...WITH LOCALLY HIGHER AMOUNTS POSSIBLE NEAR THE LAKE HURON SHORELINE. BLIZZARD CONDITIONS WILL PERSIST AS NORTHEAST WINDS OF 25 TO 35 MPH...GUST TO 40 MPH. WHITEOUT CONDITIONS WILL ALSO CONTINUE...WITH SIGNIFICANT BLOWING AND DRIFTING SNOW. SNOW DRIFTS WILL EXCEED THREE FEET DUE TO THE STRONG WINDS AND BLOWING SNOW. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. $$ MIZ047-048-053-054-060>062-068>070-075-076-082-083-162200- /O.CON.KDTX.WS.W.0007.000000T0000Z-071217T0000Z/ MIDLAND-BAY-SAGINAW-TUSCOLA-SHIAWASSEE-GENESEE-LAPEER-LIVINGSTON- OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- INCLUDING THE CITIES OF...MIDLAND...BAY CITY...SAGINAW...CARO... OWOSSO...FLINT...LAPEER...HOWELL...PONTIAC...WARREN...ANN ARBOR... DETROIT...ADRIAN...MONROE 1217 PM EST SUN DEC 16 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. SNOW WILL CONTINUE INTO THIS AFTERNOON AS THE WINTER STORM BEGINS EXITING THE AREA. SNOW WILL TAPER OFF TO FLURRIES BY MID AFTERNOON AS THE STORM MOVES EAST OF THE REGION. TOTAL SNOWFALL ACCUMULATIONS OF 8 TO 12 INCHES ARE EXPECTED. NEAR BLIZZARD CONDITIONS WILL ALSO CONTINUE AS NORTHEAST WINDS OF 20 TO 30 MPH WILL GUST TO 35 MPH. SIGNIFICANT BLOWING AND DRIFTING OF SNOW AND RESULTANT REDUCED VISIBILITIES WILL SEVERELY HAMPER TRANSPORTATION. SNOW DRIFTS WILL EXCEED TWO FEET IN OPEN AREAS DUE TO THE STRONG WINDS AND BLOWING SNOW. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW AND WIND ARE EXPECTED. THIS WILL MAKE DRIVING CONDITIONS VERY HAZARDOUS AND PERSONS SHOULD AVOID TRAVEL WHEN POSSIBLE. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR UPDATES ON THIS SITUATION. $$ CB
000 WWUS43 KDTX 162111 WSWDTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 411 PM EST SUN DEC 16 2007 ...BLOWING SNOW WILL CONTINUE AS WINTER STORM RAPIDLY EXITS... .THE MAJOR WINTER STORM TRACKING INTO NEW ENGLAND WILL CONTINUE TO INFLUENCE SOUTHEASTERN MICHIGAN THROUGH THE EVENING. WHILE NO NEW SNOWFALL ACCUMULATIONS ARE EXPECTED...STRONG WIND GUSTS OF UP TO 35 MPH WILL BLOW THE FRESH SNOWPACK REDUCING VISIBILITIES. NORTH WINDS WILL GRADUALLY DECREASE THROUGHOUT THE EVENING. MIZ049-055-063-170500- /O.CAN.KDTX.BZ.W.0001.000000T0000Z-071217T0500Z/ /O.NEW.KDTX.BS.Y.0001.071216T2111Z-071217T0500Z/ HURON-SANILAC-ST. CLAIR- INCLUDING THE CITIES OF...BAD AXE...SANDUSKY...PORT HURON 411 PM EST SUN DEC 16 2007 ...BLOWING SNOW ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...BLIZZARD WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A BLOWING SNOW ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. THE BLIZZARD WARNING HAS BEEN CANCELLED. SCATTERED SHOW SHOWERS AND BLOWING SNOW WILL IMPACT THE THUMB REGION AS STRONG NORTHERLY WINDS LAST INTO THE EVENING HOURS. WIND GUSTS OF UP TO 35 MPH WILL LIMIT VISIBILITIES TO AROUND 1 MILE AT TIMES IN BLOWING SNOW. DRIFTING SNOW WILL HAMPER SNOW REMOVAL EFFORTS THROUGHOUT THE EVENING. A BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ MIZ047-048-053-054-060>062-068>070-075-076-082-083-170500- /O.CAN.KDTX.WS.W.0007.000000T0000Z-071217T0000Z/ /O.NEW.KDTX.BS.Y.0001.071216T2111Z-071217T0500Z/ MIDLAND-BAY-SAGINAW-TUSCOLA-SHIAWASSEE-GENESEE-LAPEER-LIVINGSTON- OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- INCLUDING THE CITIES OF...MIDLAND...BAY CITY...SAGINAW...CARO... OWOSSO...FLINT...LAPEER...HOWELL...PONTIAC...WARREN...ANN ARBOR... DETROIT...ADRIAN...MONROE 411 PM EST SUN DEC 16 2007 ...BLOWING SNOW ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A BLOWING SNOW ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. THE WINTER STORM WARNING HAS BEEN CANCELLED. SCATTERED SHOW SHOWERS AND BLOWING SNOW WILL IMPACT ALL OF SOUTHEASTERN MICHIGAN AS STRONG NORTHERLY WINDS LAST INTO THE EVENING HOURS. WIND GUSTS OF UP TO 35 MPH WILL LIMIT VISIBILITIES TO AROUND 1 MILE AT TIMES IN BLOWING SNOW. DRIFTING SNOW WILL HAMPER SNOW REMOVAL EFFORTS THROUGHOUT THE EVENING. A BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ CB
What forecasters said that day
The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this blizzard warning went out at Dec 16, 4:22 AM EST, 30 minutes earlier.
Area forecast discussion, Dec 16, 4:22 AM EST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
422 AM EST SUN DEC 16 2007
.SHORT TERM...TODAY
MAJOR WINTER STORM IS ON TRACK AND RAPIDLY DEEPENING AT PRESS TIME.
SNOW IS QUICKLY BECOMING MORE WIDESPREAD (WITH MORE POCKETS OF HEAVY
SNOW NOW SPREADING INTO THE AREA). PLAN ON MAINTAINING THE CURRENT
8-12 INCHES ACROSS MOST OF THE REGION FOR A STORM TOTAL. THE THUMB
STILL LOOKS TO RECEIVE ENHANCEMENT OFF OF LAKE HURON...SO 10-14
INCHES LOOKS FINE. MAY LOWER MIDLAND COUNTY JUST A BIT GIVEN TRENDS
SO FAR...BUT STILL EXPECT A SOLID 7-8 INCHES EVEN ON THE NORTHWEST
PERIPHERY OF THE HEAVIER AREA OF SNOW.
ALSO...EXPECT NORTHEAST/NORTH WINDS TO GUSTS TO 35-40 MPH...SO WILL
BE UPGRADING HURON/SANILAC/ST CLAIR COUNTIES TO A BLIZZARD WARNING.
WILL MAINTAIN THE WINTER STORM WARNING ELSEWHERE AS STRONGEST WINDS
OF 35 MPH OR MORE COME AS SNOW IS DIMINISHING IN THE EARLY TO MID
AFTERNOON. WILL RE-ADDRESS THIS ISSUE EARLY/MID MORNING BUT ATTM IT
APPEARS A MENTION OF NEAR BLIZZARD CONDITIONS SHOULD BE SUFFICIENT
SINCE HEAVY SNOW WILL HAVE ENDED BY TIME STRONGEST WINDS ARRIVE.
THERE IS SOME SLEET MIXED WITH THE SNOW IN THE FAR SOUTHEAST CWA.
WILL ADD A MENTION TO THE FORECAST THROUGH 12Z...BUT STILL EXPECT
PRECIPITATION TO BE PRIMARILY SNOW EVEN EARLY THIS MORNING AS THE
WHOLE SYSTEM RAPIDLY DEEPENS. SNOW IS STILL EXPECTED TO DIMINISH
DURING THE EARLY/MID AFTERNOON OVER MUCH OF THE AREA...BUT PERSIST
OVER THE THUMB FOR SEVERAL MORE HOURS.
&&
.LONG TERM...SUNDAY NIGHT THROUGH NEXT SATURDAY
NORTH NORTHWESTERLY WINDS THIS EVENING WILL BECOME MORE
NORTHWESTERLY BY MIDNIGHT...QUICKLY SHIFTING LAKE EFFECT SNOW
SHOWERS OFFSHORE. THESE SHOWERS WILL LIKELY BE FOCUSED TOWARDS PORT
AUSTIN AROUND 7 PM...QUICKLY RE-ORIENTING TOWARDS HARBOR BEACH FOR A
FEW HOURS BEFORE MOVING OUT OVER THE OPEN WATERS. HOW LONG THEY CLIP THE
EXTREME EASTERN THUMB WILL HAVE AN EFFECT ON ADDITIONAL
ACCUMULATIONS THIS EVENING. WILL GENERALLY CARRY 1 TO 3 ADDITIONAL
INCHES IN HURON COUNTY WITH THE POTENTIAL FOR SOME LOCALLY HIGHER
AMOUNTS AROUND HARBOR BEACH IF SHOWERS HUG THE SHORELINE LONGER.
ACCUMULATIONS WILL DECREASE BOTH INLAND AND DOWN TOWARDS PORT HURON
WHICH MAY STRUGGLE TO SEE MUCH IN THE WAY OF PURE LAKE EFFECT. HAVE
ALSO UNDERCUT GUIDANCE LOW OVERNIGHT BY 3 TO 5 DEGREES IN MOST AREAS
WITH SOME BREAKS IN THE CLOUDS AND A FRESH SNOWPACK.
HIGH PRESSURE WILL BUILD EASTWARD ACROSS THE SOUTHEASTERN UNITED
STATES TO THE MID-ATLANTIC BY TUESDAY. WINDS WILL BACK TO WESTERLY
WITH SCATTERED LAKE STRATOCU SPREADING EAST ACROSS THE NORTHERN HALF
OF THE CWA FROM LAKE MICHIGAN. SKIES SHOULD CLEAR OVERNIGHT FROM
SOUTH TO NORTH AS DRIER AIR IS ADVECTED UP FROM THE SOUTHWEST.
ALTHOUGH WE ARE NOT EXPECTED TO COMPLETELY DECOUPLE WITH A
TIGHTENING PRESSURE GRADIENT OVERNIGHT...WILL CONTINUE TO UNDERCUT
GUIDANCE VALUES BY A FEW DEGREES.
A WEAK CLIPPER SYSTEM THEN RIDES EAST ALONG THE US/CANADIAN BORDER
FROM NORTH DAKOTA TO NORTHER LAKE HURON BY TUESDAY NIGHT. THIS
SYSTEM APPEARS TO BE WEAK AND WILL PASS TO OUR NORTH. A CHANCE OF
LIGHT SNOW WILL BE POSSIBLE WITH WEAK ISENTROPIC LIFT PRECEDING THE
SURFACE TROUGH WITH HIGHEST CHANCES FOCUSED ACROSS THE NORTHERN CWA.
SNOW WILL BE LIGHT WITH LITTLE IF ANY ACCUMULATION POSSIBLE.
THE NEXT SYSTEM TO WATCH WILL DEVELOP AS A SHORTWAVE MOVES THROUGH
THE SOMEWHAT ZONAL FLOW ACROSS THE CONUS. WEAK LOW PRESSURE WILL
DEVELOP OVER THE MID-MISSISSIPPI VALLEY WEDNESDAY NIGHT...TRACKING
THROUGH THE UPPER OHIO VALLEY ON THURSDAY AND THURSDAY NIGHT. THE
STRENGTH OF THE UPPER WAVE WILL AFFECT THE TRACK OF THE LOW AND THE
EXTENT OF PRECIP ACROSS LOWER MICHIGAN. FOR NOW WILL CONTINUE TO
CARRY A CHANCE OF RAIN OR SNOW...MAINLY THURSDAY NIGHT.
&&
.MARINE...
LOW PRESSURE OVER SOUTHWEST OHIO WILL CONTINUE TO STRENGTHEN AS IT
TRACKS NORTHEAST TO NEAR CLEVELAND BY EARLY AFTERNOON. WINDS WILL
PEAK DURING THE AFTERNOON HOURS WITH GUSTS TO 45 KNOTS ON THE OPEN
WATERS OF LAKE HURON AND 40 KNOTS ON MOST OTHER MARINE AREAS. THE
SURFACE LOW WILL TRACK TO THE NEW ENGLAND STATES BY TONIGHT ALLOWING
THE PRESSURE GRADIENT TO WEAKEN OVER THE REGION. GALES WILL CONTINUE
THROUGH TONIGHT WITH WINDS GRADUALLY DECREASING AFTER MIDNIGHT.
&&
.PREV DISCUSSION...ISSUED 1224 AM EST SUN DEC 16 2007
AVIATION...
LIGHT SNOW AND LARGELY MVFR CEILINGS/VISIBILITIES LOOK STILL TO BE
ON TAP TO DEGENERATE INTO LOW IFR WITH HEAVY SNOW BY 09Z OR 10Z
AND EXTENDING INTO THE FORENOON OF SUNDAY. THEREAFTER...IFR IN LOW
CEILINGS...SNOW...AND BLOWING SNOW UNTIL MODESTLY IMPROVING INTO
MVFR LATE IN THE AFTERNOON. SNOW WINDING DOWN SUNDAY EVENING BUT
MVFR CEILINGS LINGERING.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...BLIZZARD WARNING...MIZ049-MIZ055-MIZ063...UNTIL MIDNIGHT MONDAY.
WINTER STORM WARNING...MIZ047-MIZ048-MIZ053-MIZ054-MIZ060-MIZ061-
MIZ062-MIZ068-MIZ069-MIZ070-MIZ075-MIZ076-MIZ082-
MIZ083...UNTIL 7 PM SUNDAY.
LAKE HURON...
GALE WARNING...LHZ361-LHZ362-LHZ363-LHZ421-LHZ422-LHZ441-LHZ442-
LHZ443-LHZ462-LHZ463-LHZ464...UNTIL 7 AM MONDAY.
LAKE ST CLAIR...
GALE WARNING...UNTIL 7 AM MONDAY.
MI WATERS OF LAKE ERIE...
GALE WARNING...UNTIL 7 AM MONDAY.
&&
SHORT TERM...DG
LONG TERM....KEC
MARINE.......KEC
AVIATION.....DWD
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Dec 15, 4:13 PM EST, 12 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 413 PM EST SAT DEC 15 2007 MIZ049-055-063-162115- HURON-SANILAC-ST. CLAIR- 413 PM EST SAT DEC 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THUMB PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE... TONIGHT A WINTER STORM WARNING IS IN EFFECT AFTER 10 PM TONIGHT. PLEASE REFER TO THE LATEST URGENT WINTER WEATHER MESSAGE.../WSWDTX/...FOR DETAILS ABOUT THIS MAJOR WINTER STORM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE WINTER STORM WARNING CONTINUES THROUGH SUNDAY EVENING. FOR INFORMATION...PLEASE REFER TO THE LATEST URGENT WINTER WEATHER MESSAGE.../WSWDTX/...ABOUT THIS MAJOR WINTER STORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT...BUT REPORTS OF SNOWFALL AMOUNTS ARE REQUESTED. MIZ047-048-053-054-060>062-068>070-075-076-082-083-162115- MIDLAND-BAY-SAGINAW-TUSCOLA-SHIAWASSEE-GENESEE-LAPEER-LIVINGSTON- OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 413 PM EST SAT DEC 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TONIGHT A WINTER STORM WARNING IS IN EFFECT TONIGHT. PLEASE REFER TO THE LATEST URGENT WINTER WEATHER MESSAGE.../WSWDTX/...FOR DETAILS ABOUT THIS MAJOR WINTER STORM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE WINTER STORM WARNING CONTINUES THROUGH SUNDAY. FOR INFORMATION...PLEASE REFER TO THE LATEST URGENT WINTER WEATHER MESSAGE.../WSWDTX/...ABOUT THIS MAJOR WINTER STORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT...BUT REPORTS OF SNOWFALL AMOUNTS ARE REQUESTED. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-162115- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 413 PM EST SAT DEC 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TONIGHT A GALE WARNING IS IN EFFECT FOR ALL MARINE AREAS BEGINNING AFTER MIDNIGHT TONIGHT. PLEASE SEE THE LATEST MARINE FORECASTS FOR DETAILS..../GLFLH/.../GLFSC/.../NSHDTX/.../MWWDTX/. A WINTER STORM WARNING IS IN EFFECT. PLEASE REFER TO THE LATEST URGENT WINTER WEATHER MESSAGE.../WSWDTX/...FOR DETAILS ABOUT THIS MAJOR WINTER STORM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A GALE WARNING IS IN EFFECT FOR ALL MARINE AREAS THROUGH MONDAY MORNING. PLEASE SEE THE LATEST MARINE FORECASTS FOR DETAILS..../GLFLH/.../GLFSC/.../NSHDTX/.../MWWDTX/. A WINTER STORM WARNING IS IN EFFECT THROUGH SUNDAY. PLEASE REFER TO THE LATEST URGENT WINTER WEATHER MESSAGE.../WSWDTX/...FOR DETAILS ABOUT THIS MAJOR WINTER STORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. BT YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Special weather statement, Dec 16, 1:50 AM EST, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 150 AM EST SUN DEC 16 2007 MIZ047>049-053>055-060>063-068>070-075-076-082-083-161100- BAY-GENESEE-HURON-LAPEER-LENAWEE-LIVINGSTON-MACOMB-MIDLAND-MONROE- OAKLAND-SAGINAW-SANILAC-SHIAWASSEE-ST. CLAIR-TUSCOLA-WASHTENAW-WAYNE- 150 AM EST SUN DEC 16 2007 ...FIRST MAJOR SNOWSTORM OF THE SEASON ORGANIZING OVER THE AREA... ...WINTER STORM WARNING IN EFFECT THROUGH 7 PM SUNDAY EVENING... THE FIRST MAJOR SNOWSTORM FOR SOUTHEAST LOWER MICHIGAN WILL CONTINUE TO INTENSIFY OVERNIGHT AS THE CENTER TRACKS NORTHEAST INTO NORTHERN OHIO BY DAYBREAK. THIS STORM WILL BRING A WIDE SWATH OF HEAVY SNOW ACROSS SOUTHEAST LOWER MICHIGAN. SNOWFALL TOTALS OF 8 TO 12 INCHES ARE EXPECTED WITH THIS STORM THROUGH SUNDAY...WITH LOCALLY HIGHER AMOUNTS LIKELY...ESPECIALLY DOWNWIND OF LAKE HURON. A BRIEF PERIOD OF SLEET WILL ALSO BE POSSIBLE NEAR THE OHIO BORDER OVERNIGHT. SNOW WILL QUICKLY INCREASE IN INTENSITY AND COVERAGE DURING THE REMAINDER THE OVERNIGHT HOURS. IN ADDITION...NORTHEAST WINDS OF 10 TO 20 MPH WILL STEADILY INCREASE...WITH GUSTS OVER 25 MPH EXPECTED AT TIMES. THIS WILL LEAD TO SIGNIFICANT BLOWING AND DRIFTING SNOW AS WELL AS WIND CHILLS IN THE SINGLE DIGITS WITH TEMPERATURES HOVERING IN THE LOWER TO MID 20S. DRIVING CONDITIONS WILL STEADILY DETERIORATE DURING THE OVERNIGHT HOURS AND BECOME VERY DIFFICULT THIS MORNING AS THE SNOW CONTINUES AND WINDS INCREASE EVEN FURTHER. MOTORISTS SHOULD REMAIN ALERT TO CHANGING WEATHER CONDITIONS AS THE STORM APPROACHES AND TAKE NECESSARY PRECAUTIONS IF TRAVEL IS NECESSARY AS WE MOVE INTO SUNDAY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR LATER STATEMENTS CONCERNING THIS DANGEROUS WINTER WEATHER STORM. DG
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 4:11 PM EST | Blowing Snow Advisory | DTX | Bay, Genesee, Huron, Lapeer, Lenawee, Livingston and 11 more | 5 hr |
Nearby
Blizzard Warnings in Michigan, 2007Every blizzard warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.